Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 96, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 28, 2013, 2:58 PM EDT for Henry County, Newton County, Rockdale County, Georgia. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2013, 2:58 PM EDT (18:58 UTC)
- Expired
- Apr 28, 2013, 3:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Henry County, GA, Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 3:20 PM EDT | TORNADO 0 | 6 Ene Mcdonough, GA | A WEAK EF-0 TORNADO TOUCHED DOWN AT TURNER CHURCH ROAD AND NORTH OLA ROAD. A TREE WAS DOWNED AT THAT LOCATION. THE TORNADO THEN LIFTED AND TOUCHED DOWN IN THE SLEEPY HOLLOW SUBDIVISION WHERE MOST OF ITS DAMAGE WAS TO THE SIDING OF 5 HOUSES. ABOUT 6 TREES WERE |
| Apr 28, 3:30 PM EDT | TSTM WND DMG | 5 E Mcdonough, GA | ONE LARGE OAK TREE DOWN ALONG GA HWY 20 ABOUT 5 MILES EAST OF MCDONOUGH. |
| Apr 28, 3:43 PM EDT | HAIL 1.75 | 2 Sw Covington, GA | PUBLIC REPORTED GOLF BALL SIZED HAIL SW OF COVINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048
WUUS52 KFFC 281858
SVRFFC
GAC151-217-247-281945-
/O.NEW.KFFC.SV.W.0096.130428T1858Z-130428T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SUN APR 28 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HENRY COUNTY IN NORTH CENTRAL GEORGIA
WESTERN NEWTON COUNTY IN NORTH CENTRAL GEORGIA
SOUTH CENTRAL ROCKDALE COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
MCDONOUGH...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PORTERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A
TORNADO...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3365 8390 3344 8383 3343 8392 3344 8393
3343 8395 3339 8427 3352 8427
TIME...MOT...LOC 1858Z 253DEG 19KT 3343 8421
$$3 follow-up statements
301
WWUS52 KFFC 281905
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SUN APR 28 2013
GAC151-217-247-281945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-130428T1945Z/
ROCKDALE GA-NEWTON GA-HENRY GA-
305 PM EDT SUN APR 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL HENRY...WESTERN NEWTON AND SOUTH CENTRAL ROCKDALE
COUNTIES...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BLACKSVILLE...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLEYTOWN...OAK HILL...MAGNET...ROCKY PLAINS...ALMON AND PORTERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3365 8390 3347 8384 3346 8388 3346 8393
3345 8395 3342 8421 3353 8423
TIME...MOT...LOC 1905Z 253DEG 23KT 3345 8413
$$862
WWUS52 KFFC 281928
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT SUN APR 28 2013
GAC247-281938-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-130428T1945Z/
ROCKDALE GA-
328 PM EDT SUN APR 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ROCKDALE COUNTY
IS CANCELLED...
THE STORM HAS EXITED THE WARNED AREA.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3354 8406 3353 8404 3360 8398 3365 8390
3351 8385 3350 8386 3347 8395 3346 8402
3348 8410
TIME...MOT...LOC 1928Z 253DEG 23KT 3343 8394
$$
GAC151-217-281945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-130428T1945Z/
NEWTON GA-HENRY GA-
328 PM EDT SUN APR 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EAST CENTRAL HENRY AND WESTERN NEWTON COUNTIES...
...A TORNADO WARNING ALSO REMAINS IN EFFECT FOR THIS AREA...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF ROCKY PLAINS...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALMON
AND PORTERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3354 8406 3353 8404 3360 8398 3365 8390
3351 8385 3350 8386 3347 8395 3346 8402
3348 8410
TIME...MOT...LOC 1928Z 253DEG 23KT 3343 8394
$$860
WWUS52 KFFC 281935
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN APR 28 2013
GAC151-281945-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-130428T1945Z/
HENRY GA-
335 PM EDT SUN APR 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY IS
CANCELLED...
THE STORM HAS EXITED THE WARNED AREA.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3357 8400 3365 8390 3355 8386 3351 8385
3350 8386 3347 8395 3348 8395 3350 8403
3352 8405 3351 8405
TIME...MOT...LOC 1935Z 253DEG 23KT 3341 8388
$$
GAC217-281945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-130428T1945Z/
NEWTON GA-
335 PM EDT SUN APR 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WESTERN NEWTON COUNTY...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTH OF ROCKY PLAINS...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALMON
AND PORTERDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3357 8400 3365 8390 3355 8386 3351 8385
3350 8386 3347 8395 3348 8395 3350 8403
3352 8405 3351 8405
TIME...MOT...LOC 1935Z 253DEG 23KT 3341 8388
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:52 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 28, 1:52 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 152 PM EDT SUN APR 28 2013 .UPDATE... /ISSUED AT 948 AM EDT SUN APR 28 2013/ HAVE DECIDED TO POST A FLASH FLOOD WATCH FOR PORTIONS OF NORTH GA THROUGH 8 PM THIS EVENING. RAINFALL AMOUNTS OF 1.5 TO 2.0 INCHES HAVE ALREADY FALLEN OVER MUCH OF NORTH GA... AND ANOTHER 1 TO 2 INCHES IS POSSIBLE TODAY AS A SERIES OF UPPER DISTURBANCES MOVE ACROSS AND INTERACT WITH A MOIST... AND MODERATELY UNSTABLE ENVIRONMENT. EXPECT TRAINING OF SHOWERS AND THUNDERSTORMS TODAY... AND ADDITIONAL MODERATE TO HEAVY RAINS OVER AN ALREADY SATURATED SOIL COULD RESULT IN SOME LOCALIZED FLOOD/FLASH FLOOD PROBLEMS. THE FLASH FLOOD THREAT SHOULD GREATLY DIMINISH BY 8 TO 9 PM THIS EVENING AS MODELS SHOW THE HEAVIER RAINS PUSHING EAST OF THE STATE. THUNDERSTORMS SHOULD REMAIN UNDER SEVERE LIMITS WITH BRIEF GUSTY WINDS THE MAIN THREAT DURING THE AFTERNOON. THE REST OF FORECAST LOOKS ON TRACK AT THIS TIME. /39 .SHORT TERM /TODAY THROUGH MONDAY/... /ISSUED AT 456 AM EDT SUN APR 28 2013/ UPPER LOW WILL LIFT THROUGH THE OHIO VALLEY TODAY AND INTO THE GREAT LAKES BY MONDAY. A WEDGE OF COOL AIR COVERS MUCH OF NORTH GEORGIA THIS MORNING...BUT SHOULD WEAKEN LATER THIS AFTERNOON INTO TONIGHT. SHORT WAVES IN THE SOUTHWEST FLOW ALOFT WILL HELP RAIN CONTINUE TO DEVELOP AND SPREAD ACROSS THE CWA THROUGH TONIGHT. BEST CAPE VALUES REMAIN TO OUR WEST THIS MORNING...BUT INCREASE SOME THIS AFTERNOON...WITH SOME LOW CAPE LINGERING INTO TONIGHT. SOME INSTABILITY PERSISTS INTO MONDAY AS UPPER TROUGH CROSS THE STATE. SO HAVE INCLUDED A MENTION OF THUNDER OVER THE CWA THROUGH MONDAY. POPS DIMINISH AFTER 06Z MONDAY FROM THE NORTHWEST AND CONTINUE TO DIMINISH ON MONDAY. HIGHEST RAINFALL AMOUNTS STILL EXPECTED ACROSS THE NORTH AND WILL HAVE TO WATCH FOR POTENTIAL TRAINING OF RAINFALL. TEMPERATURES TODAY WILL BE MODIFIED BY RAIN AND EASTERLY WINDS SO HAVE STAYED ON THE COOL SIDE OF MAV/MET ESPECIALLY NORTHERN AREAS. OTHERWISE HAVE TAKEN A COMPROMISE BETWEEN THE TWO. 41 && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... /ISSUED AT 456 AM EDT SUN APR 28 2013/ GUIDANCE IS OVERALL IN GOOD AGREEMENT WITH MAIN INFLUENCING FEATURES THROUGHOUT LONG TERM. AS AN UPPER SHORTWAVE EXITS THE FORECAST AREA MONDAY NIGHT...THE NEXT MAIN FOCUS WILL BE ON THE DEVELOPMENT OF A WEAK LOW PRESSURE SYSTEM ACROSS THE NORTHERN GULF BY MIDWEEK. THIS FEATURE LOOKS TO ADVECT SOME GULF AND ATLANTIC MOISTURE INTO THE AREA STARTING LATE TUESDAY. A STRENGTHENING RIDGE OF HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL RESULT IN A HYBRID CAD WEDGE IMPINGING UPON THE AREA FROM THE NORTHEAST BY WEDNESDAY. THIS SHOULD SERVE TO PRIMARILY LIMIT INSTABILITY IN NORTHERN PORTIONS OF THE AREA...SO HAVE KEPT HIGHER CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHWEST AND TRENDED LOWER TOWARD THE NORTHEAST. THIS LOOKS TO BE THE GENERAL PATTERN THROUGH FRIDAY. A LARGE UPPER LEVEL CUTOFF LOW IS FORECAST TO LINGER ACROSS THE CENTRAL CONUS BY THE END OF THE WEEK. THIS LOOKS TO PUSH AN OCCLUDED FRONT NEAR THE WESTERN PORTION OF THE STATE BY SATURDAY SO HAVE INCREASED POPS ACCORDINGLY. FOR NOW GUIDANCE IS IN PRETTY GOOD CONSENSUS WITH TIMING OF THE FRONT...THOUGH ANY SHORTWAVE PERTURBATIONS ROTATING AROUND THE UPPER TROUGH MAY SERVE TO PROVIDE ENHANCEMENTS TO THE PRECIP CHANCE. BAKER && .AVIATION... 18Z UPDATE... WIDESPREAD CONVECTION IS MOVING ACROSS THE TAF SITES AND THIS TREND IS EXPECTED TO CONTINUE THRU THE AFTN AND EARLY EVENING HOURS IF NOT LATER. EXPECT MVFR CIGS TO PREVAIL WITH OCCASIONAL IFR CIGS... GENERALLY WITHIN CONVECTION. MODELS BEGIN TO PUSH THE MAIN CONVECTION EAST AND SOUTH OF ATLANTA AREA TAF SITES BY 06-08Z TONIGHT SO WILL REMOVE PRECIP BY THEN. IFR CIGS WILL LIKELY SETTLE IN WITH ENDING OF THE -RA AROUND 06Z AND PERSIST THRU 13-14Z MON. THEN EXPECT A GRADUAL IMPROVEMENT TO VFR BY 16-17Z MON. WINDS WILL VEER SW BY 20-22Z SUN...THEN WEST BY 12-14Z MON... WITH SPEEDS GENERALLY 9 KTS OR LESS. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CEILINGS AND END OF CONVECTION. MEDIUM TO HIGH ON OTHER ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 57 77 57 / 100 70 30 20 ATLANTA 68 57 77 60 / 100 60 20 10 BLAIRSVILLE 62 51 74 53 / 100 60 20 20 CARTERSVILLE 70 54 76 54 / 100 60 20 10 COLUMBUS 77 61 80 60 / 80 70 30 10 GAINESVILLE 64 55 76 58 / 100 70 20 20 MACON 77 60 80 57 / 80 70 50 20 ROME 69 53 77 54 / 100 60 20 10 PEACHTREE CITY 69 54 77 53 / 100 60 20 10 VIDALIA 79 63 80 63 / 70 60 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41/39 LONG TERM....BAKER AVIATION...39
Hazardous weather outlook, Apr 28, 12:02 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1202 PM EDT SUN APR 28 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1202 PM EDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO ISOLATED THUNDERSTORMS ARE LIKELY FOR MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WITH DECENT INSTABILITY AND MARGINAL SHEAR...THERE IS A CHANCE FOR SOME STRONG STORMS. THE MAIN THREATS WILL BE OCCASIONAL TO FREQUENT LIGHTNING AND HEAVY RAIN. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1.5 INCHES...ESPECIALLY ACROSS NORTH GEORGIA...COULD PRODUCE SOME FLASH FLOODING THROUGH 8 PM TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY. STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES ARE POSSIBLE ACROSS NORTH GEORGIA WITH 0.5 TO 1.5 INCHES ACROSS CENTRAL GEORGIA. THE LOWER AMOUNTS SHOULD EXTEND SOUTH. PLEASE CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES AS ADJUSTMENTS MAY BE MADE. WHILE WEAK UPPER RIDGING WILL BUILD IN FOR TUESDAY AND THE SHORTWAVE WILL NO LONGER BE AN INFLUENCING FACTOR...LINGERING MOISTURE AND INSTABILITY WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MAINLY ACROSS CENTRAL GEORGIA THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 28, 1:25 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT SUN APR 28 2013
GAZ053-054-281800-
125 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COWETA AND FAYETTE
COUNTIES UNTIL 200 PM EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN...MOVING NORTHEAST AT 35 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 1.5 INCHES CAN BE EXPECTED ACROSS
COWETA AND FAYETTE COUNTIES...INCLUDING AREAS AROUND
MORELAND...GRANTVILLE...NEWNAN...MADRAS...THOMAS
CROSSROADS...TURIN...SHARPSBURG...CANNONGATE...PEACHTREE
CITY...TYRONE...SANDY CREEK...KENWOOD...FAYETTEVILLE...INMAN AND
WOOLSEY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3351 8463 3350 8461 3353 8457 3355 8444
3350 8442 3347 8438 3345 8438 3343 8440
3341 8439 3336 8440 3322 8482 3323 8484
3338 8493
TIME...MOT...LOC 1724Z 245DEG 29KT 3334 8478Special weather statement, Apr 28, 2:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT SUN APR 28 2013
GAZ066-281900-
227 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP COUNTY
UNTIL 300 PM EDT...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST POINT...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP
COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE WEST POINT...STATE LINE PARK...PIEDMONT HEIGHTS...LONG
CANE...CANNONVILLE...ABBOTTSFORD...SMITHS CROSSROAD...LAGRANGE...BIG
SPRINGS...MOUNTVILLE...LOUISE...HILLCREST...WARES CROSSROADS...
HARRISONVILLE AND HOGANSVILLE.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3320 8502 3322 8495 3322 8487 3301 8487
3287 8513 3287 8520 3305 8522
TIME...MOT...LOC 1827Z 234DEG 22KT 3293 8521Special weather statement, Apr 28, 2:39 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT SUN APR 28 2013
GAZ055-057-281915-
239 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HENRY AND CLAYTON
COUNTIES UNTIL 315 PM EDT...
AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BONANZA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HENRY AND
CLAYTON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ATLANTA MOTOR SPEEDWAY...HAMPTON...IRONDALE...JW
SMITH RESERVOIR...LOVEJOY...BONANZA...JONESBORO...LAKE SPIVEY...
EAGLES LANDING...FLIPPEN...BLACKSVILLE...STOCKBRIDGE...MCDONOUGH...
REX AND HIDDEN VALLEY PARK.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3364 8424 3363 8423 3365 8422 3365 8419
3357 8414 3354 8405 3349 8403 3335 8431
3335 8439 3343 8440 3345 8438 3347 8438
3350 8442 3351 8442
TIME...MOT...LOC 1839Z 238DEG 23KT 3345 8434Special weather statement, Apr 28, 2:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT SUN APR 28 2013
GAZ052-281915-
243 PM EDT SUN APR 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN HEARD COUNTY
UNTIL 315 PM EDT...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FROLONA...MOVING NORTHEAST AT 25 MPH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3343 8527 3343 8502 3341 8501 3319 8516
3323 8526 3338 8529
TIME...MOT...LOC 1843Z 207DEG 23KT 3331 8520Local storm report, Apr 28, 2:45 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SUN APR 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM TSTM WND DMG 2 E MORELAND 33.29N 84.73W
04/28/2013 COWETA GA EMERGENCY MNGR
EM RELAYED A REPORT OF TREES DOWN IN THE MARTIN MILL ROAD
AREA.
&&
AGIBBSLocal storm report, Apr 28, 2:57 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EDT SUN APR 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL LAGRANGE 33.04N 85.03W
04/28/2013 E1.00 INCH TROUP GA PUBLIC
SEVERAL PUBLIC SOURCES REPORTED QUARTER TO GOLF BALL SIZE
HAIL COVERING THE GROUND IN LAGRANGE.
&&
BELANGERThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:14 PM EDT | Special Weather Statement | FFC | Floyd | 46 min |
| Apr 27, 10:52 PM EDT | Special Weather Statement | FFC | Haralson, Polk | 38 min |
| Apr 28, 5:00 AM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Apr 28, 9:28 AM EDT | Flash Flood Watch | FFC | Banks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more | 11 hr |
| Apr 28, 11:18 AM EDT | Special Weather Statement | FFC | Murray, Whitfield | 57 min |
| Apr 28, 12:55 PM EDT | Special Weather Statement | FFC | Coweta | 35 min |
| Apr 28, 1:18 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more | 57 min |
| Apr 28, 1:25 PM EDT | Special Weather Statement | FFC | Coweta, Fayette | 35 min |
| Apr 28, 1:55 PM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 6 hr |
| Apr 28, 2:27 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Apr 28, 2:39 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Apr 28, 2:40 PM EDT | River Flood Warning | FFC | Whitfield | 72 hr |
| Apr 28, 2:43 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Apr 28, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 42 min |
| Apr 28, 3:06 PM EDT | Special Weather Statement | FFC | Meriwether | 39 min |
| Apr 28, 3:09 PM EDT | River Flood Warning | FFC | Forsyth | 16 hr |
| Apr 28, 3:13 PM EDT | Tornado Warning | FFC | Henry, Newton | 32 min |
| Apr 28, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 32 min |
| Apr 28, 3:45 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Apr 28, 3:48 PM EDT | Special Weather Statement | FFC | Jasper | 27 min |
| Apr 28, 3:49 PM EDT | Special Weather Statement | FFC | Heard | 26 min |
| Apr 28, 4:07 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan | 23 min |
| Apr 28, 4:19 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Apr 28, 4:22 PM EDT | Special Weather Statement | FFC | Meriwether | 38 min |
| Apr 28, 4:28 PM EDT | Special Weather Statement | FFC | Greene, Taliaferro, Wilkes | 32 min |
| Apr 28, 4:32 PM EDT | Special Weather Statement | FFC | Greene | 28 min |
| Apr 28, 4:41 PM EDT | Tornado Warning | FFC | Greene, Taliaferro, Wilkes | 49 min |
| Apr 28, 5:11 PM EDT | River Flood Warning | FFC | Dade | 20 hr |
| Apr 28, 5:18 PM EDT | Special Weather Statement | FFC | Chattahoochee | 27 min |
| Apr 28, 5:22 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee | 38 min |
| Apr 28, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Warren, Wilkes | 51 min |
| Apr 28, 5:29 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Apr 28, 5:31 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Apr 28, 5:33 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Apr 28, 5:45 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Apr 28, 5:53 PM EDT | Areal Flood Warning | FFC | Murray | 6 hr |
| Apr 28, 5:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| Apr 28, 5:55 PM EDT | Special Weather Statement | FFC | Jones | 35 min |
| Apr 28, 5:59 PM EDT | Special Weather Statement | FFC | Hancock, Putnam | 31 min |
| Apr 28, 6:01 PM EDT | Special Weather Statement | FFC | Dodge | 29 min |
| Apr 28, 6:09 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Apr 28, 6:33 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 27 min |
| Apr 28, 6:39 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Treutlen | 36 min |
| Apr 28, 6:54 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 36 min |
| Apr 28, 7:15 PM EDT | Special Weather Statement | FFC | Montgomery, Wheeler | 30 min |
| Apr 28, 7:39 PM EDT | Special Weather Statement | FFC | Montgomery | 36 min |
| Apr 28, 7:40 PM EDT | Special Weather Statement | FFC | Glascock | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.